For a homogeneous Dirichlet problem attached to a semilinear elliptic equation we study the existence and uniqueness of non-negative solutions. Our analysis is based on straightforward use of Schauder’s fixed point principle for existence and comparatively, based on the Banach’s contraction principle and on a generalized maximum principle for the uniqueness. We have obtained two independent conditions for uniqueness of solution. Both depend on the geometry of the domain as well as on the parameters of the problem.
Tiberiu Popoviciu Institute of Numerical Analysis
Babeş-Bolyai University, Cluj-Napoca, Romania
boundary value problem; elliptic; quadratic nonlinearity; non-negative solution; existence; uniqueness; Schauder fixed point; Banach contraction; generalized maximum ;
See the expanding block below.
C.I. Gheorghiu, Al. Tămăşan, On the existence and uniqueness of positive solutions of some mildly nonlinear elliptic boundary value problems, Rev. Anal. Numér. Théor. Approx. 24 (1995), pp. 125-129.
Rev. Anal. Numér. Théor. Approx.
Editions de l’Academie Roumaine
Paper in html format
 Shampine, L.F., Wing, G.M., Existence and Uniqueness of Solutions of a Class olf Nonlinear Elliptic Boundary Value Problems, J. Math. Mech., 19 (1970), pp. 971-979.
 Rus, I.A., Fixed Points Principles, Ed. Dacia, 1979 (in Romanian).
 Petrila T., Gheorghiu, C.I., Finite Elements Method and Applications, Ed. Academiei, Bucureşti 1987 (in Romanian).
 Protter, H.M., Weinberger, H.F., Maximum Principles in Differential Equations, Prentice Hall, Inc. 1967.
 Kantorovici, L.V., Akilov, G.P., Functional analysis (Romanian translation), Nauka ed. 1977.
 Berger, M.S., Fraenkel, L.E., On the Asymptotic Solution of a Nonlinear Dirichlet Problem, J. Math. Mech., 19 (1970), pp. 553-585.